# SDR 2010FA0001123

- Difficulty date: October 19, 2010
- Submitted: October 19, 2010
- Operation: General aviation
- Aircraft: N7808Z
- Make and model: Piper PA-18-150
- Engine: Lyc O360C2A
- Engine time: 4 cycles
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Dipstick
- Condition: Broken
- Location: Oil System
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OIL DIP STICK BROKE AND DROPPED INTO CRANKCASE.  DIP STICK TUBE EXTENSION IS INSTALLED AND DIP STICK ANCHORED END FITS INTO CAP CASTING AND IS SECURED BY A ROLL PIN.  ANCHORED END OF DIP STICK FRACTURED AND SEPARATED AT LOWER HALF OF HOLE THAT ROLL PIN PENETRATES THUS LETTING THE STAINLESS MEASURING DIP STICK DROP INTO ENGINE.  IT APPEARS THAT DUE TO THE LENGTH OF THE DIP STICK AND ENGINE VIBRATION, THE ANCHOR POINT IN THE CAP ALLOWS THE STAINLESS MEASURING ROD TO FATIGUE.
